On new parameterizations of the Birnbaum-Saunders distribution

Manoel Santos-Neto, Francisco José A. Cysneiros, Víctor Leiva, S. Ejaz Ahmed

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


The Birnbaum-Saunders (BS) model is a two-parameter, unimodal distribution with positive skewness and non-negative support. This model has attracted considerable attention in the statistical literature during the past decade. The interest for the BS model is due to its physical theoretical arguments, its attractive properties and its relationship with the normal model. However, no much attention has been payed in parameterizations of the BS distribution distinct to that proposed originally. In this paper, we study different parameterizations of the BS distribution. Specifically, we analyze the properties of these parameterizations, use the maximum likelihood method for estimating the corresponding parameters and carry out a simulation study for detecting their performance.

Original languageEnglish
Pages (from-to)1-26
Number of pages26
JournalPakistan Journal of Statistics
Issue number1
StatePublished - Jan 2012
Externally publishedYes


  • Confidence intervals
  • Coverage probabilities
  • Delta ML methods
  • Monte Carlo simulations


Dive into the research topics of 'On new parameterizations of the Birnbaum-Saunders distribution'. Together they form a unique fingerprint.

Cite this